MAUDE Adverse Event Report: BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ANGIOCATH SPECIAL GRAY 16GA X 5.25IN; INTRAVASCULAR CATHETER

BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V. ANGIOCATH SPECIAL GRAY 16GA X 5.25IN; INTRAVASCULAR CATHETER
Catalog Number 382259
Medical Device Problem Codes Leak/Splash (1354); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation and/or device history review, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of the angiocath special gray 16 ga x 5.25 in the customer complained that it broke during thoracentesis.Foreign complaint the following information was provided by the initial reporter, translated from (b)(6) to english: the customer complaint that the catheter broken in body during extubation of the thoracentesis.
 
Additional Manufacturer Narrative
H.6.Investigation summary: a device history review was conducted for lot number 8114999.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.A sample could not be obtained for evaluation and testing.Without the ability to investigate the affected unit our quality engineers were unable to determine the root cause for this complaint.Based on investigation results to date, root cause to manufacturing process cannot be determined.No samples or photos were returned for evaluation.
 
Event or Problem Description
It was reported that during use of the angiocath special gray 16ga x 5.25in the customer complained that it broke during thoracentesis.Foreign complaint the following information was provided by the initial reporter, translated from chinese to english: the customer complaint that the catheter broken in body during extubation of the thoracentesis.

Brand Name
ANGIOCATH SPECIAL GRAY 16GA X 5.25IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales
MX 
MDR Report Key8911427
Report Number9610847-2019-00527
Device Sequence Number13889845
Product Code FOZ
UDI-Device Identifier30382903822592
UDI-Public30382903822592
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2023
Device Catalogue Number382259
Device Lot Number8114999
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;